MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CA19-9 ASSAY; SYSTEM, TEST, CA19-9, FOR MONITORING AND MANAGEMENT OF PANCREATIC CANCER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CA19-9 ASSAY; SYSTEM, TEST, CA19-9, FOR MONITORING AND MANAGEMENT OF PANCREATIC CANCER
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside the united states (ous) customer observed repeat discordant results for a patient when tested with atellica im ca19-9, lot 528.The atellica im ca19-9, lot 528 results were elevated compared to the lower result obtained on an alternate method.The customer tested the initial patient sample after peg6000 treatment and the atellica im ca19-9 result was lower (60.8 u/ml), but still greater than the upper limit of normal (uln) of 35 u/ml.A new sample was drawn from the same patient and was tested with atellica im ca19-9 and the result was again elevated.All related controls with ca19-9 were within the normal ranges.The interpretation of results section of the advia centaur ca 19-9 instructions for use states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens is investigating.
 
Event or Problem Description
The customer reports observation of discordant results for a patient when tested with atellica im ca19-9, lot 528.An elevated (greater than the upper limit of normal (uln) of 35 u/ml) atellica im ca19-9, lot 528 result was obtained on a patient sample.The result was reported and questioned by the physician.The same sample was retested, and the result was also elevated.The same sample was retested on an alternate test method and the result was lower.The alternate method result was accepted by the physician as correct.There are no allegations of patient intervention or adverse health consequences due to the discordant ca19-9 results.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2024-0033 initial report with the fda on 03-jan-2024.The initial issue was reported as a patient sample that recovered high (301.4 u/ml and 306.8 u/ml) with atellica im ca 19-9 lot 528 but recovered 17 u/ml when tested with an alternate ca 19-9 test method.The customer collected another sample from this patient was tested with atellica im ca19-9 reagent lot 528 and a result of 333.1 u/ml was obtained.There was no indication of a cancer diagnosis with this patient and the alternate ca 19-9 test method result was accepted by the physician.Siemens's investigation included an assessment of reagent, instrument, and sample data.Reagent and instrument issues were ruled out based on quality control (qc) recovery within acceptable ranges, sample results were repeatable, and no issues were reported with other patient samples.When the initial sample was treated with polyethylene glycol (peg) 6000 the sample recovered significantly lower (60.8 u/ml) with the atellica im 1600 ca 19-9 assay.Treatment of the samples with peg may have precipitated antibodies that were interfering with the atellica im ca 19-9 assay.Based on the available information, the cause of the discordant result is consistent with a sample specific interferent.The customer is operational.

Brand Name
ATELLICA IM CA19-9 ASSAY
Common Device Name
SYSTEM, TEST, CA19-9, FOR MONITORING AND MANAGEMENT OF PANCREATIC CANCER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
MDR Report Key18440140
Report Number1219913-2024-00338
Device Sequence Number7781169
Product Code NIG
UDI-Device Identifier00630414598161
UDI-Public00630414598161
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2024
Device Model NumberN/A
Device Catalogue Number10995489
Device Lot Number528
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer01/09/2024
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale